MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number 22502EL0
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Primevigilance notified teoxane of an adverse event on 04-mar-2024.A patient was injected on (b)(6) 2024 with 0.5 ml of rha 4 in the temple.The injection was done superficially and above the fascial tissue plane with the 25g cannula.  two minutes after the injection, on (b)(6) 2024, the patient presented blanching posterior to the injection point, which spread to the right cheek.Capillary refill was checked, and the injector diagnosed vascular occlusion.  due to the diagnosis, within five minutes, 16 vials hyaluronidase (hylanex) was injected and capillari refill returned.In addition, the injector put warm compresses, massaged the area and prescribed a non steroidial anti-inflammatory drug (acetylsalicylic acid , 325 mg), the following day, on (b)(6) 2024, the symptoms seemed to get worse, so the patient was treated by another health care professional who used a ultrasound to guide hyaluronidase treatment.During the procedure, patent blood flow was observed.It was then planned to treat the patient with hyperbaric oxygen to the affected area (eo2 treatment).At the time we received the initial information, the symptoms were resolving.The history of the patient also mentioned injection with rha 3 on (b)(6) 2024 but either the injection site, the batch number, nor any other details about the injection were provided.According to the information received, this product was not considered to be involved in the adverse reaction reported.Therefore, no additional complaint was opened for rha 3.  the case was closed.
 
Additional Manufacturer Narrative
According to the information received, this case is related to the vascular complication.Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of products.Of note, rha 4 is not indicated for this area in the us.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
paulina pietrucha
MDR Report Key19017652
Report Number3005975625-2024-00155
Device Sequence Number19803562
Product Code LMH
UDI-Device Identifier07640173233800
UDI-Public07640173233800
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2024
Device Lot Number22502EL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Initial Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale